Alert archive / Illinois / Gale Warnings in 2016

Gale Warning 40, NWS Chicago, IL

November 11, 2016

NWS Chicago, IL issued this gale warning at Nov 11, 2016, 3:10 PM CST. It took effect at Nov 12, 2016, 9:00 AM CST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2016, 3:10 PM CST (21:10 UTC)
In effect from
Nov 12, 2016, 9:00 AM CST
Expired
Nov 13, 2016, 9:00 PM CST
In force
36 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

590 
WHUS73 KLOT 112110
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
310 PM CST FRI NOV 11 2016

LMZ261-362-364-366-563-565-120515-
/O.UPG.KLOT.GL.A.0024.161112T2100Z-161113T0900Z/
/O.NEW.KLOT.GL.W.0040.161112T1500Z-161113T0900Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
310 PM CST FRI NOV 11 2016

...GALE WARNING IN EFFECT FROM 9 AM SATURDAY TO 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 3 AM CST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-120515-
/O.CON.KLOT.SC.Y.0085.000000T0000Z-161112T1000Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
310 PM CST FRI NOV 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WINDS...UP TO 30 KT.

* SIGNIFICANT WAVES...UP TO 10 FT.

* OCCASIONAL WAVES...TO TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BMD
9 follow-up statements
856 
WHUS73 KLOT 120302
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
902 PM CST FRI NOV 11 2016

LMZ261-362-364-366-563-565-121115-
/O.CON.KLOT.GL.W.0040.161112T1500Z-161113T0900Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
902 PM CST FRI NOV 11 2016

...GALE WARNING REMAINS IN EFFECT FROM 9 AM SATURDAY TO 3 AM CST
SUNDAY...

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-121000-
/O.CON.KLOT.SC.Y.0085.000000T0000Z-161112T1000Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
902 PM CST FRI NOV 11 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST
SATURDAY...

* WINDS...UP TO 25 KT.

* SIGNIFICANT WAVES...UP TO 8 FT.

* OCCASIONAL WAVES...TO TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BMD
706 
WHUS73 KLOT 120951
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
351 AM CST SAT NOV 12 2016


LMZ740>745-121100-
/O.EXP.KLOT.SC.Y.0085.000000T0000Z-161112T1000Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
351 AM CST SAT NOV 12 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS
MORNING...

WAVES HAVE CONTINUED TO SUBSIDE ACROSS THE NORTHEAST ILLINOIS AND
NORTHWEST INDIANA NEARSHORE LOCATIONS. 

$$

LMZ261-362-364-366-563-565-121800-
/O.CON.KLOT.GL.W.0040.161112T1500Z-161113T0900Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
351 AM CST SAT NOV 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
CST SUNDAY...

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MTF
810 
WHUS73 KLOT 121533
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
933 AM CST SAT NOV 12 2016

LMZ261-362-364-366-563-565-122345-
/O.CON.KLOT.GL.W.0040.000000T0000Z-161113T0900Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
933 AM CST SAT NOV 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
744 
WHUS73 KLOT 122057
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
257 PM CST SAT NOV 12 2016

LMZ261-362-364-366-563-565-130500-
/O.EXT.KLOT.GL.W.0040.000000T0000Z-161114T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
257 PM CST SAT NOV 12 2016

...GALE WARNING NOW IN EFFECT UNTIL 9 PM CST SUNDAY...

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740-741-130500-
/O.NEW.KLOT.SC.Y.0086.161113T1200Z-161114T0400Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
257 PM CST SAT NOV 12 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM CST SUNDAY. 

* WINDS...SOUTHWEST TO 30 KT.

* SIGNIFICANT WAVES...4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ742>745-130500-
/O.NEW.KLOT.SC.Y.0086.161113T1600Z-161114T0400Z/
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
257 PM CST SAT NOV 12 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CST SUNDAY. 

* WINDS...SOUTHWEST TO 25 KT.

* SIGNIFICANT WAVES...4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
870 
WHUS73 KLOT 130331
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
931 PM CST SAT NOV 12 2016

LMZ261-362-364-366-563-565-131145-
/O.CON.KLOT.GL.W.0040.000000T0000Z-161114T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
931 PM CST SAT NOV 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST SUNDAY...

* WINDS...TO 40 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740-741-131145-
/O.CON.KLOT.SC.Y.0086.161113T1200Z-161114T0400Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
931 PM CST SAT NOV 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM CST
SUNDAY...

* WINDS...TO 30 KT.

* SIGNIFICANT WAVES...4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ742>745-131145-
/O.CON.KLOT.SC.Y.0086.161113T1600Z-161114T0400Z/
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
931 PM CST SAT NOV 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CST
SUNDAY...

* WINDS...TO 25 KT.

* SIGNIFICANT WAVES...4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

IZZI
304 
WHUS73 KLOT 130912
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
312 AM CST SUN NOV 13 2016


LMZ261-362-364-366-563-565-131715-
/O.CON.KLOT.GL.W.0040.000000T0000Z-161114T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
312 AM CST SUN NOV 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT.

* SIGNIFICANT WAVES...TO 10 FT.

* OCCASIONAL WAVES...TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740-741-131715-
/O.EXT.KLOT.SC.Y.0086.161113T0912Z-161114T0600Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
312 AM CST SUN NOV 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...TO 30 KT.

* SIGNIFICANT WAVES...4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ742>745-131715-
/O.EXT.KLOT.SC.Y.0086.161113T1600Z-161114T0600Z/
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
312 AM CST SUN NOV 13 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT CST TONIGHT...

* WINDS...TO 25 KT.

* SIGNIFICANT WAVES...4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MTF
104 
WHUS73 KLOT 131557
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
957 AM CST SUN NOV 13 2016

LMZ261-362-364-366-563-565-140000-
/O.CON.KLOT.GL.W.0040.000000T0000Z-161114T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
957 AM CST SUN NOV 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...TO 35 KT WITH OCCASIONAL GUSTS TO 40 KT.

* SIGNIFICANT WAVES...TO 10 FT.

* OCCASIONAL WAVES...TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ742>745-140000-
/O.CON.KLOT.SC.Y.0086.161113T1600Z-161114T0600Z/
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
957 AM CST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...TO 25 KT. A FEW GUSTS TO 30 KT.

* SIGNIFICANT WAVES...TO 5 FT.

* OCCASIONAL WAVES...TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ740-741-140000-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-161114T0600Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
957 AM CST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...TO 30 KT.

* SIGNIFICANT WAVES...TO 5 FT.

* OCCASIONAL WAVES...TO 7 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


RODRIGUEZ
632 
WHUS73 KLOT 132110
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
310 PM CST SUN NOV 13 2016

LMZ261-362-364-366-563-565-140300-
/O.CON.KLOT.GL.W.0040.000000T0000Z-161114T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
310 PM CST SUN NOV 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WINDS...TO 35 KT.

* SIGNIFICANT WAVES...TO 10 FT.

* OCCASIONAL WAVES...TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>745-140515-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-161114T0600Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
310 PM CST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...TO 25 KT.

* SIGNIFICANT WAVES...TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


RODRIGUEZ
346 
WHUS73 KLOT 140254
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
854 PM CST SUN NOV 13 2016

LMZ261-362-364-366-563-565-140400-
/O.EXP.KLOT.GL.W.0040.000000T0000Z-161114T0300Z/
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
854 PM CST SUN NOV 13 2016

...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

WINDS WILL CONTINUE TO DIMINISH OVERNIGHT.

$$

LMZ740>745-140600-
/O.CON.KLOT.SC.Y.0086.000000T0000Z-161114T0600Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
854 PM CST SUN NOV 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...TO 25 KT.

* SIGNIFICANT WAVES...TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BMD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Nov 11, 2:42 PM CST, 28 minutes earlier.

Area forecast discussion, Nov 11, 2:42 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
242 PM CST Fri Nov 11 2016

.SHORT TERM...
242 PM CST

Through Monday...

Tonight...
Seasonably chilly air mass is in place this afternoon
as large ~1035 mb high spreads in from the Upper Midwest. Low
level cold advection is already cutting off as height rises from
anomalous nearly 580 dm mid-level ridge over the Plains spread
east. Winds will quickly diminish this evening, especially away
from Lake Michigan as the high moves overhead. This will set the
stage for the first widespread freeze of the season, an incredibly
late first freeze at that. Main question is how long the broken
overcast lake effect stratocu deck holds on before scattering.
North-northeast flow from surface up to 850 mb will keep the cloud
feed in place, but very dry air should erode it with time. Outside
of the clouds and away from the city, temperatures should be able
to dip into the upper 20s. Readings should fall to around 30/low
30s after lake effect clouds erode in areas that are under them
this evening, with mid to upper 30s in Chicago. If Chicago does
not fall to 32 or lower, we'll have to wait several more days for
the first freeze there. Will not be issuing any headlines tonight
as it is well beyond the normal first freeze period.

Saturday through Monday...
Warm advection and southwest winds will commence on Saturday under
plenty of sun, with low 50s favored for highs, though MOS guidance
and recent tendency for temperatures to overperform suggests some
mid 50s are possible. After one more chilly night Saturday night,
but not as cold as tonight, 925 mb temps will warm to +8 to +10
Celsius on Sunday. Full sun and southwest winds gusting up to
20-25 mph along with climo of aforementioned 925 mb temps supports
highs mainly in the upper 50s. Bumped up high temperatures a few
degrees from previous forecast. A weak cold front will approach on
Monday. Similar thermal profiles ahead of the front and a warmer
starting point supports highs at least as warm as Sunday, and
can't rule out 60 degree readings.

Castro

&&

.LONG TERM...
242 PM CST

Monday night through Friday...

Relatively dry week shaping up for the most part next week despite
series of upper level troughs riding through fast semi-zonal flow
aloft along U.S. - Canadian border.  Given very limited moisture in
the low-mid levels will maintain a dry forecast through mid week
despite passage of a cold front early Wednesday. Not much of a cool
push behind the front as expect max temps each day Mon-Wed well into
the 50s.  Rising heights aloft Thursday combined with return warm
air advection in the low levels behind departing surface high
pressure will help temps Thursday top out close to 60 with readings
into the lower 60s across SW sections of the forecast area. Have
nudged grids above blends this period.

More active period of weather of the week appears to come Friday
although discrepancies in the models continue during this period.
With warm push behind surface warm front the uncertainty in model
guidance surrounds the degree of assent and moistening to occur.
Should precip hold off till later and develop further east may see a
greater period of sun and hence warmer temps then current forecast
suggests Friday. Cold push behind this surface low and associated
cold front suggests coolest airmass of the season thus far poised to
move into the area for next weekend.

Ed F

&&

.AVIATION...
For the 18Z TAFs...

Main concern is the gusty north-northeast winds occurring today.
Gusts have been over 30 kt at times and these near to occasionally
above 30 kt gusts will continue through the early-mid afternoon.
Winds will then quickly diminish this evening as strong high
pressure overspreads the region. Isolated lake effect showers may
occasionally directly impact ORD/MDW/GYY, but with downward trend
in intensity on radar, not expecting any impacts and covered with
a vicinity mention. Current VFR CIGs may build down to high end
MVFR at the eastern terminals this evening and left mention in the
TAFs for now. However, guidance has been too pessimistic today
with CIGs, so confidence is lower in the MVFR occurring. Any CIGs
will scatter overnight with winds light and variable/calm until
becoming southwest near 10 kt late Saturday morning.

Castro

&&

.MARINE...
242 PM CST

Active period on the lake will continue through the weekend.
Strong northerly winds will diminish through tonight as expansive
high pressure moves over the southern portion of the lake. Waves
hazardous for small craft will subside by early Saturday morning.
The next gale event will quickly ensue on the northern half of the
lake by late Saturday morning. Tight pressure gradient between the
high south of the lake and strong low pressure to the north will
support southwest gales up to 40 kt into Saturday night. Have
issued a Gale Warning to cover this.

After winds ease slightly to start Sunday, another period of
southwest gales or at least occasional gusts will occur Sunday
afternoon into Sunday evening. Speeds may also become hazardous to
small craft in the nearshore area. Winds will diminish Monday in
the vicinity of weak low pressure, followed by the passage of a
cold front trailing from this low Monday night. After another weak
cold front passage Tuesday night into Wednesday, attention turns
to a strong low pressure approaching from the Northern Plains late
in the week. Strong southerly winds are likely ahead of it on
Friday, with gales possible, depending on the track and strength
of the low.

Castro

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Small Craft Advisory...NEARSHORE WATERS
     UNTIL 4 AM Saturday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Nov 11, 3:17 AM CST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 AM CST FRI NOV 11 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
120930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
317 AM CST FRI NOV 11 2016 /417 AM EST FRI NOV 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-120930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
317 AM CST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-120930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
317 AM CST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALES WILL CONTINUE ACROSS THE NORTHERN AND CENTRAL PORTIONS OF
THE LAKE EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALES ARE LIKELY ACROSS THE NORTH LATE SATURDAY AND SATURDAY
EVENING.

&&

MTF

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 2:58 AM CSTGale WatchLOT12 hr

Nearby

Gale Warnings in Illinois, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.